MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, DIA, 11G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, DIA, 11G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Two separate shafts of introducer needles broke off inside the patients bilateral pedicles.The introducer needle just crumpled and further broke apart when the surgeon tried to dislodge the broken pieces from the patients spine (bilateral l5 pedicles).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: updated codes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that not all broken pieces were retrieved.Needle used to cannulate the pedicles, broke off under extreme malleting, tip of needle left in patient, bilaterally.Case delayed but completed.

Brand Name
CONF INTRO NDLE, DIA, 11G 6"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
jason busch
325 paramount drive
raynham, MA 02767
5088808100
MDR Report Key7606779
Report Number1526439-2018-50562
Device Sequence Number1590164
Product Code GAA
UDI-Device Identifier10705034209494
UDI-Public(01)10705034209494
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283903611
Device Catalogue Number283903611
Device Lot NumberHTMBBG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/16/2018
02/27/2023
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/17/2018
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown